Alert archive / California / Wind Advisories in 2007
Wind Advisory 11, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Oct 4, 2007, 3:35 AM PDT. It took effect at Oct 4, 2007, 11:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 4, 2007, 3:35 AM PDT (10:35 UTC)
- In effect from
- Oct 4, 2007, 11:00 AM PDT
- Expired
- Oct 4, 2007, 2:31 PM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 041035 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 335 AM PDT THU OCT 4 2007 CAZ069-042300- /O.NEW.KSTO.WI.Y.0011.071004T1800Z-071005T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 335 AM PDT THU OCT 4 2007 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. A STRONG LOW PRESSURE SYSTEM MOVING SOUTHWARD ALONG THE WEST COAST WILL RESULT IN INCREASINGLY STRONG AND GUSTY SOUTHWEST WINDS BY THIS AFTERNOON ACROSS THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA. SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER WILL DEVELOP THIS AFTERNOON. THE STRONGEST WINDS WILL OCCUR AT THE HIGHER ELEVATIONS AND ALONG EXPOSED RIDGETOPS AND WILL CONTINUE THIS EVENING BEFORE DECREASING LATE TONIGHT. IN ADDITION TO THE STRONG WINDS...MUCH COLDER TEMPERATURES ARE ON TAP FOR THE NORTHERN SIERRA THE NEXT COUPLE OF DAYS. SHOWERS WILL DEVELOP BY THIS EVENING BEFORE TAPERING OFF FROM THE NORTH LATER FRIDAY. A COUPLE OF INCHES OF SNOWFALL ACCUMULATION WILL BE POSSIBLE NEAR THE HIGHER MOUNTAIN PASS LEVELS BY MIDDAY FRIDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS76 KSTO 041802 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1102 AM PDT THU OCT 4 2007 CAZ069-050215- /O.CON.KSTO.WI.Y.0011.000000T0000Z-071005T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 1102 AM PDT THU OCT 4 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR THE WEST SLOPES OF THE SIERRA NEVADA. A STRONG LOW PRESSURE SYSTEM MOVING SOUTHWARD ALONG THE WEST COAST WILL RESULT IN INCREASINGLY STRONG AND GUSTY SOUTHWEST WINDS. THIS AFTERNOON ACROSS THE WEST SLOPES OF THE NORTHERN SIERRA NEVADA SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH OR HIGHER WILL DEVELOP. THE STRONGEST WINDS WILL OCCUR AT THE HIGHER ELEVATIONS AND ALONG EXPOSED RIDGETOPS AND WILL CONTINUE THIS EVENING BEFORE DECREASING LATE TONIGHT. IN ADDITION TO THE STRONG WINDS...MUCH COLDER TEMPERATURES ARE ON TAP FOR THE NORTHERN SIERRA THE NEXT COUPLE OF DAYS. SHOWERS WILL DEVELOP THIS EVENING BEFORE TAPERING OFF FROM THE NORTH LATER FRIDAY. SEVERAL INCHES OF SNOWFALL ACCUMULATION WILL BE POSSIBLE NEAR THE HIGHER MOUNTAIN PASS LEVELS BY MIDDAY FRIDAY. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 042131 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 231 PM PDT THU OCT 4 2007 CAZ069-042245- /O.CAN.KSTO.WI.Y.0011.000000T0000Z-071005T0600Z/ WEST SLOPE NORTHERN SIERRA NEVADA- 231 PM PDT THU OCT 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS ARE FORECAST TO REMAIN BELOW WIND ADVISORY LEVELS AS THE THROUGH OF LOW PRESSURE DEEPENS OVER THE REGION THIS EVENING. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELED. WINDS WILL STILL BE GUSTY THROUGH THE EVENING HOURS BEFORE DECREASING LATE TONIGHT. EXPECT THE STRONGEST WIND GUSTS TO BE BETWEEN 30 AND 40 MPH OCCURRING AT THE HIGHER ELEVATIONS AND ALONG EXPOSED RIDGETOPS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Oct 3, 9:30 PM PDT, 6 hours 5 minutes earlier.
Area forecast discussion, Oct 3, 9:30 PM PDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 930 PM PDT WED OCT 3 2007 .DISCUSSION... WATER VAPOR SHOWS HEIGHTS LOWERING AS GULF OF ALASKA TROUGH APPROACHES THE WEST COAST. WEST TO EAST PRESSURE GRADIENT IS FAIRLY STRONG...3.7 MB BETWEEN SFO AND SAC. FORT ORD PROFILER SHOWS MARINE LAYER HAS THICKENED TO NEAR 2000 FEET. DELTA BREEZE IS BLOWING...REACHING AROUND 20 KT SUSTAINED AT FAIRFIELD. THIS IS BRINGING COOLER AIR INTO THE CENTRAL VALLEY. SACRAMENTO INTERNATIONAL AIRPORT AND VACAVILLE ARE 10 DEGREES COOLER THAN THIS TIME LAST NIGHT. WESTERLY WINDS OVER MOUNTAIN RIDGES ARE GUSTING UP TO 25 KTS. UPPER TROUGH WITH A COLD FRONT WILL DIG SOUTHWARD INTO NORTHERN CALIFORNIA ON THURSDAY. SHOWERS WILL SPREAD FROM FAR NORTHERN CALIFORNIA IN THE LATE MORNING/AFTERNOON THROUGH THE REST OF THE FORECAST AREA BY THE EVENING. SNOW LEVELS IN THE SIERRA AND SOUTHERN CASCADES WILL BE LOW ENOUGH FOR SNOW SHOWERS. COLD AIR ALOFT...-28 C AT 500 MB...WILL BRING UNSTABLE CONDITIONS WITH NEGATIVE LIS ALLOWING FOR A SLIGHT CHANCE OF THUNDERSTORMS. MOISTURE CONTINUES TO BE LIMITED...ALTHOUGH CONVECTIVE SHOWERS COULD BRING LOCALLY HIGHER AMOUNTS OF PRECIPITATION. TROUGH WILL GRADUALLY SHIFT EASTWARD WITH SHOWERS PERSISTING INTO FRIDAY...PARTICULARLY OVER THE SIERRA WHERE A CHANCE OF SNOW SHOWERS CONTINUES THROUGH THE AFTERNOON. 00Z GFS IS A LITTLE MORE PROGRESSIVE SO WILL KEEP FORECAST DRY FOR THE EVENING...BUT SOME MOUNTAIN PRECIPITATION COULD POSSIBLY LINGER AFTER SUNSET OVER THE SIERRA CREST. WARMER AND DRIER WEATHER WILL RETURN FOR THE WEEKEND AS THE RIDGE REBUILDS. FORECAST IS ON TRACK WITH NO UPDATES MADE. && .AVIATION... VFR CONDITIONS EXPECTED OVER TAF SITES OVERNIGHT INTO EARLY THURSDAY. SOUTHWEST TO WEST WINDS GUSTS TO 35 KTS POSSIBLE OVER THE SIERRA OVERNIGHT AND GUSTS TO 30 KTS POSSIBLE THROUGH THE DELTA TOMORROW. FORT ORD PROFILER SHOWS MARINE LAYER THICKENING TO NEAR 2000 FEET. SATELLITE FOG PRODUCT AND SURFACE OBSERVATIONS SHOW LOW CLOUDS ARE DEVELOPING IN THE BAY AREA. EXPECT THESE CLOUDS TO SPREAD EASTWARD INTO THE DELTA WITH LOCAL MVFR/IFR CIGS POSSIBLE...BUT THEY ARE NOT EXPECTED TO REACH SACRAMENTO. LOCAL MVFR WITH SHOWERS IS POSSIBLE BY 18Z OVER THE NORTHERN SACRAMENTO VALLEY...SPREADING SOUTHWARD THROUGH THE AFTERNOON AND EVENING. SNOW SHOWERS ARE POSSIBLE OVER THE MOUNTAINS...WITH A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY EVENING. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 3, 5:33 AM PDT, 22 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 533 AM PDT WED OCT 3 2007 CAZ013>019-063-064-066>069-041400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 533 AM PDT WED OCT 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY ANOTHER WEATHER SYSTEM WILL MOVE SOUTHWARD THROUGH NORTHERN CALIFORNIA ON THURSDAY AND FRIDAY BRINGING SCATTERED SHOWERS...MUCH COLDER TEMPERATURES AND BREEZY TO LOCALLY WINDY CONDITIONS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.